Jump to content

Struggling With No Help In Sight


Recommended Posts

A few years ago my neuro told me I have orthostatic hypotention. I went to her because I kept nearly passing out when shopping and out and about. I was given a steriod to try which gave me a headache. And then a srri which made me feel bad.

Doctors say they exhasusted all avenues. But I still feel ill.

Someof my symptoms I just dont understand , and they scare me so much.

I have what feels like a nervous breakdown when stressed that then turns into a faint.

when i am out walking I get a headache, then I get a thump in my chest and go all dizzy and unbalanced and get a pulsating in my head,and stagger and nearly fall over.

I dont undertand why this happens ?

lately my doctor has diagnosed me with a slight thyroid problem, and i have started treatment but it makes me feel worse.

any ideas why i feel like i do and wht i can do to feel better pls ?

Link to post
Share on other sites

I also have hypotension. My body didn't handle the meds well either. They put me on psuedophrine 4 times a day. I guess that has low side effects but only help slightly. So now I do saline daily with the psuedophrine. helps sometimes maybe you should explore this with your Dr and see if he thinks this route may be helpful. But I still have daily headache's that often go to migrains.

Link to post
Share on other sites

There are still quite a few more meds to try (http://dinet.org/what_helps.htm). As for me, I've tried midodrine, florinef, carvedilol, domperidone, erythromycin, provigil, amantadine, mestinon, ddavp, saline, paxil, clonidine, neurontin, lyrica, magnesium, and now I'm trying octreotide. In order for my cardiologist to be comfortable trying all of these meds, I had to go to Mayo for thorough testing, and I had to see at least a dozen specialists until I found a doctor in my area who was trained to treat dysautonomia.

Link to post
Share on other sites

Thanks for the list of meds to try. My doctor cant prescribe alot of them (so he tells me).

I was never referred to a specialist, my neuro told me I would have this for life and said if I dont tolerate the drugs my doctorcan send me to one. But my doctor seems to not want me to do this. What confuses me is this ...

every day i take my blood pressure in the morning and its alot better since ive been salting and watering. But I still get lots of weird moments through the day.

I get nervous paying for things in shops (cos ive fainted doing this) and it triggers a vaso vagal responce. I cant stop it happening and its controlling my life , I hardly leave the house alone. I get my husband to pay for things.

Another thing , when i stop to talk to people im ok , but when i turn to walk away thats when i go really faint, why does this happen ?

I think anxiety is my trigger , along with being hot or cold. The whole thing confuses me.

Link to post
Share on other sites

Hi Mirry,

Welcome to the best information and support forum on-line. I was diagnosed in 2010 at the Cleveland Clinic in Ohio with Orthostatic Hypotension (OH) Dysautonomia. I would recommend as others have suggested to find a doctor-specialist that can help you. I don't know why your current doctor is saying he can't provide treatment for you for OH unless he truly doesn't understand what you have. I don't know where you live, but i do know this forum has a list of qualified doctors that could help you. As with many of us on this forum alot of medications and treatments may be trial and error to find what works best for you. I wasn't able to take Florinef, but Mestinon and Midodrine have worked for me along with homeopathic treatments, salt loading, support hose, crossing my legs when standing, etc...finding a plan that works for me. Good luck and pm me if you would like to talk further. :)

Link to post
Share on other sites

Unfortunately when your autonomic and circulatory system is already working hard to maintain blood pressure to your brain it doesnt take much to throw it out of whack. Startle or stress can cause vagal issues and also release epinephrine which can vasodilate you making you feel worse. Hot can cause vasoconstriction and worsen hypotensioin, etc.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...